TITLE

Acute rhabdomyolysis following administration of high-dose cyclophosphamide: case report

AUTHOR(S)
Shima, E.; Hino, M.; Yamane, T.; Aoyama, Y.; Nakamae, H.; Yamamura, R.; Makita, K.; Sugano, Y.; Yasuda, S.; Takubo, T.; Ohta, K.; Tatsumi, N.
PUB. DATE
January 2002
SOURCE
Annals of Hematology;Jan2002, Vol. 81 Issue 1, p55
SOURCE TYPE
Academic Journal
DOC. TYPE
Article
ABSTRACT
Rhabdomyolysis is an unusual complication of hematopoietic stem cell transplantation (HSCT). Cyclophosphamide has been one of the key drugs in the most common preparative regimen for HSCT. We present here a rare case of acute rhabdomyolysis following administration of high-dose cyclophosphamide. A 47-year-old woman with adult T-cell leukemia in remission was treated with high-dose cyclophosphamide as a preparative regimen for allogeneic bone marrow transplantation. Nineteen hours later, general convulsions and acidosis suddenly occurred. Levels of serum creatine kinase (skeletal muscle type), myoglobin, and aldolase were markedly elevated to 32870 IU/l, 640 ng/ml, and 240.3 IU/l, respectively. Rhabdomyolysis caused by high-dose cyclophosphamide was diagnosed, and the preparative chemotherapy was discontinued. Subsequently, her muscular signs and symptoms improved, and the results of laboratory examinations returned to normal after 2 weeks. She had previously been treated with conventional doses of cyclophosphamide, doxorubicin, vincristine, and prednisolone without evidence of rhabdomyolysis. Acute rhabdomyolysis may be an adverse effect specific to high-dose cyclophosphamide therapy.
ACCESSION #
15684873

 

Related Articles

Share

Read the Article

Courtesy of THE LIBRARY OF VIRGINIA

Sorry, but this item is not currently available from your library.

Try another library?
Sign out of this library

Other Topics